Jump to content

fucking Lexapro can kiss my ass


Recommended Posts

Dammit! I am so sick of being chemically neutered. They should give this shit to convicted sex offenders. I almost wish it didn't work, because then there would be no question about whether I should switch. I suppose that it'll turn out that SSRIs are just my bag and I'll be doomed. I might as well join a convent. I can't do anything about it because I'm going through a VERY stressful period in my life right now. I don't think attempting a switch would be wise. But fuck!

Link to comment
Share on other sites

yeah, that's how i felt a couple of years ago when i was going through my own ssri upheaval, and had just started reading up on all the sexual side effects etc. and wanted to quit. for some reason the phrase 'chemical castration' kept popping up in my mind, that's how it felt. adding seroquel that summer helped a good deal. (after i had gone off luvox pretty much cold turkey and endured semester from hell my junior year of college) i still don't think i've found the perfect solution, but depression can hurt a whole lot more than you can ever regain from feeling 'normal' on the libido front. if that makes any sense at all. its a choice what to give up or endure. for me i just can't take being off any kind of med right now. ssri's are not the perfect solution, but they are some help.

have you considered switching meds? i know that not all of them are the same as far as causing sexual numbness. at least not at low doses. i'm starting zoloft again, and aside from the fact that i can't seem to take caffeine on it, it seemed like it makes me feel a little less numb than all the other ssris. i just didn't like lexapro in general. it worked for the anxiety, but thats about it. if anything i think its too clean of a med, they scrubbed away too much, so even though its touted as the newest, best ssri - it just seems like its pretty ineffective. it could be the extra stress right now is making you even more intolerant of the side effects from lexapro. are you on any kind of benzo to help you with the stress? i know you'll find some sort of acceptable solution down the road, but for now it sounds like you just have to bear with it, and see if you can find anything that will at least mediate some of the sexual side effects a little bit.

Link to comment
Share on other sites

  • 1 year later...

The Anti-depressant Serzone doesn't have any sexual side effects, as far as I know. That's why it was invented, IMO.

It's mostly been taken off the market except in generic form - for the generic name, if anyone is interested (sometime), check the list of meds at the top of the "Anti-Depressants - If You're Crappy and You Know It" section, here on the boards (dunno it off the top of my head.) It is still available generically.

I loved, and it worked well for me for well over 8 years. It eventially pooped out on me, but it was nice while it lasted. Maybe worth a try. Caveat: Everyone's body chemistry is different, so no guarantee re: Effectiveness. But, it has zero (or next to zero sexual side effects.) which IMO, makes it a great AD.

P.S. It was taken off the market except in generic form due to supposed fear of its potential liver damage. I can only say I took it for over 8 years, amd my liver is just fine. This might by over-caution on the part of the FDA, and I am sure there is some study somewhere, that contradicts these so-called findings re: Possible liver damage.

- Susan

Link to comment
Share on other sites

No, there are actual liver risks with it. It's still on the market as generic nefazodone, and there are many people who are still taking it. There just needs to be some liver function monitoring, as there is with many other drugs, and then treatment needs to be changed if there's evidence of impaired liver function. Not a huge deal, just not something we do with many antidepressants. Those of us in bipolarland are used to this sort of thing and say "welcome to our world." ;)

Link to comment
Share on other sites

Lexapro did that to me too. Have you tried the wellbutrin without the lexapro?

Or how about upping the wellbutrin to 450mg?

Wellbutrin alone, at least for me, has the opposite effect on libido from lexapro.

Link to comment
Share on other sites

I suppose that it'll turn out that SSRIs are just my bag and I'll be doomed. I might as well join a convent. I can't do anything about it because I'm going through a VERY stressful period in my life right now. I don't think attempting a switch would be wise. But fuck!
I hear you. I'm not especially *stressed*, but my depression is very stable. I'm on 20 mg. of Lexapro. I think too it would work well in the prison population. It could be a problem for me in the near future, but for now the trade off is worth it. meh.

S9

Link to comment
Share on other sites

  • 2 weeks later...
Guest Guest_pat_*

I did not know that Lexapro had this side effect. I thought it was just me getting older. I am about to be part of an experimental drug called reboxitine and the only side effect is supposedly hot flashes.

Link to comment
Share on other sites

I'll be #7, Wake Me. I've been on a bunch of meds and never had any "sexual side effects." In fact, I was beginning to think maybe folks were making this up as a potential side effect. OK, I'll eat humble pie. Lexapro has totally made me into as asexual as a person can be. First, I had almost no desire, but could "do it", though without orgasm. This is a huge change. My dh is so good in bed he could make an ice block cum. Now that my dose has been increased, I have an active aversion to sex. Forget it. Go away. Don't even think about it. Chemical castration is right!

Link to comment
Share on other sites

  • 1 month later...
  • 2 years later...

Still here! Now I'm on Zoloft. No better. I hate SSRIs. Like Corvid, I have experienced periods where the idea of sex repulses me. Before I started taking meds, I had a relatively high sex drive.

I realize this post is 3 years old, but no one suggested Remeron. Great AD and doesn't have any sexual SE's---

Link to comment
Share on other sites

  • 2 weeks later...

Fuck Lexapro is right. I've never felt like someone could describe how Cipralex/Lexapro makes me feel, but chemically castrated is perfect. Let me ask you all, when you DO engage in any sexual activity, are you physically responsive? I am still very wet, erect nipples, engorged labia, etc but I know there is no way that I'm going to orgasm. I'm starting to think it has to do with my relationship, but I was just reading that blaming your relationship is the worst thing to do so I'm trying not to. Maybe it's just the combination, or the Abilify that I recently added as well. Who knows.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...